I'm on Diflucan and having huge flare up, is this normal?

Discussion in 'Fibromyalgia Main Forum' started by desertlily, Jan 20, 2003.

  1. desertlily

    desertlily New Member

    I'm being treated by my doc for that "leaky gut" problem. I was on Cipro for two courses to treat a pseudomonas bowel infection and then he put me on Nystatin everyday and Diflucan for 7 days out of the month, plus Mycelex lozenges, to treat the persistant yeast problem. I did ok on the Nystatin but this Diflucan is just miserable. Actually the flare up of all my symptoms is what's doing it. I've read that this is caused by the toxins released by the dying yeast. Anyone else have to deal with this? I'm almost feeling like it's not worth it, but I'm going to hang on and give it a chance.
  2. Shirl

    Shirl New Member

    Hi Desertlily, welcome to the board. Sorry you are having such a rough time right now. Can't help with your meds, but others will be sharing their experience with you soon.

    Just stopped to welcome you, and hope we hear from you often.

    Shalom, Shirl
  3. jaster45

    jaster45 New Member

    The diflucan is much stronger than the nystatin.Used primarily for systemic candida infections where nystatin is used more for intestinal candida.It is very possible that this flare is being caused by the dying yeast.Check with your Dr.though!Your symptoms are similar to many while taking antifungal medications.When yeast dies it releases toxins one of which is acetylalcohol.We can actully feel like we are drunk.Can make us quite sick.Drink as much non-chlorinated water as possible,eat as clean as possiible,and do luffa body scrubs if you can and baths with baking soda and salt water as this will reduce your die off reactions.The skin is the largest eliminative organ we have.Replace your intestinal bacteria ASAP or you will be setting yourself up for major digestive problems in the future.

    Hope you feel better and take care,
    Jaster45
  4. desertlily

    desertlily New Member

    I found the suggestions for using the loofa sponge and the baking soda baths, etc a good one, I've noticed that my skin has been acting up a lot with this treatment as well. Lots of breakouts all over the place! (I don't really think it's fair to get pimples and wrinkles at the same time!)

    I've been taking lactobacillus capsules per my doctor as well.

    Anyway, it's encouraging to know that this is normal.


    [This Message was Edited on 01/20/2003]
  5. Fibromiester

    Fibromiester New Member

    .....I'd say HANG IN THERE--I am going back to my Dr. tomorrow(today?)first thing to be put on the Med's you are talking about. I can't shake this problem- I treat one area, only to have it reoccur in another spot! So I'm looking for a "general" treatment. Even now I am experiencing that tired, "drunk" feeling, and my FMS/CMP and CFS are at their Worst!--but it could be the toxins, too.I've heard this suggestion: as well as drink LOTS of distilled water< Each night before bed: take a bath in water as HOT as you can be comfortable with, adding a big bottle of Hydrogen Peroxide & 2 cups Epsom Salts. This will help "sweat" out the toxins & relax your muscles for a good night's sleep. Get a new tooth brush every week,and wash Hand towels frequently! Diet is important, too. Yeast love SUGAR! AVOID it! You may have to change your whole diet to avoid another outbreak of leaky Gut- Do a search on the Internet for: "foods that kill"...And I most certainly pray you will get better very soon!! Major HUGS to you, Fibromiester
  6. desertlily

    desertlily New Member

    Thanks for all of your wonderful ideas, I'll try that bath tonight. I honestly don't know why I didn't think of trying a hot bath at night to help with the muscle pain before! Sometimes they make it so hard to get to sleep. Oh well, I guess that's why it's nice to talk to others that are also dealing with this stuff.

    It was interesting that you brought up that symptom of feeling tired and "drunk". I've tried so many times to describe that feeling to my family, and I've felt like I must be crazy, it's good to know that I'm not the only one and that it's not just "in my head"! Well, I guess it kind of is, but in a more physical way! :)

    Anyway, I'll be praying for you too as you start on your course of medications, I know how tough it is! Hang in there and be good to yourself!
  7. HiFive

    HiFive New Member

    I have that tired and drunk feeling too. I hope it's the toxins leaving my bod. I feel like a wet dish rag. No energy, no drive etc. I am going today and buy some oil of oregeno and virgin coconut oil. I've been told they are excellent for the yeasties.
    pam